Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Beggining Facial Fat Loss
Apr 6, 2006

I have been pos. since 1997', currently on Combivir, Viread and Sustiva. I'm beggining to have one side of my face losing fat, my doctor suggest to possibly switch to Viread and Emtriva(he says the AZT might be cause of problem in Combivir). I am concerned, what do you think. Emtiva seems to have lots of liver trouble, lactic acidosis and hepatic trouble. Do have any suggestions and/or better possible switch ideas I can go to so I can discuss with my doctor. Thanks so much.

Response from Dr. Henry

Switching off the AZT (part of combivir) is one option to consider. Emtriva (FTC) is fairly similar to the 3TC in combivir so stopping Combivir (AZT + 3TC) and switching to Truvada (tenfovir + FTF/Emtriva) is one possible switch. Another one is substitute abacavir for the AZT (I add it for 8 weeks as Ziagen and if not problems then D/C the Combivir and substitute Epzicome which is abacavir+ 3TC). KH



Previous
Avascular Necrosis
Next
rash-nevarapine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement